Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 31, NWS Wichita, KS

June 9, 2009Elk County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 9, 2009, 6:28 PM CDT for Elk County, Kansas. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2009, 6:28 PM CDT (23:28 UTC)
Expired
Jun 9, 2009, 7:00 PM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Elk County, KS

The radar

The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:33 PM CDTTSTM WND GST 603 Ne Moline, KS
Jun 9, 6:52 PM CDTHAIL 0.53 Nnw Longton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 2:34 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 092328
TORICT
KSC049-100000-
/O.NEW.KICT.TO.W.0031.090609T2328Z-090610T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT TUE JUN 9 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  ELK COUNTY IN SOUTHEAST KANSAS.

* UNTIL 700 PM CDT.

* AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR MOLINE...OR 19 MILES NORTHWEST OF
  SEDAN...MOVING EAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELK FALLS...GRENOLA...HOWARD...LONGTON...MOLINE.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3753 9609 3729 9599 3729 9646 3743 9650
TIME...MOT...LOC 2328Z 256DEG 16KT 3736 9635

$$

BILLINGS
4 follow-up statements
000 
WWUS53 KICT 092338
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT TUE JUN 9 2009

KSC049-100000-
/O.CON.KICT.TO.W.0031.000000T0000Z-090610T0000Z/
ELK KS-
638 PM CDT TUE JUN 9 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR ELK COUNTY UNTIL 700 PM
CDT...

AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR MOLINE...OR 18 MILES NORTH OF
SEDAN...MOVING EAST AT 20 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR ELK FALLS BY 655 PM CDT.
  5 MILES WEST OF LONGTON BY 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3753 9609 3729 9599 3729 9646 3743 9650
TIME...MOT...LOC 2338Z 256DEG 16KT 3737 9629

$$

KRC
000 
WWUS53 KICT 092347
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT TUE JUN 9 2009

KSC049-100000-
/O.CON.KICT.TO.W.0031.000000T0000Z-090610T0000Z/
ELK KS-
647 PM CDT TUE JUN 9 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR ELK COUNTY UNTIL 700 PM
CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR ELK FALLS...
OR 16 MILES NORTH OF SEDAN...MOVING EAST AT 15 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR LONGTON BY 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3753 9609 3729 9599 3729 9646 3743 9650
TIME...MOT...LOC 2348Z 268DEG 14KT 3736 9618

$$
000 
WWUS53 KICT 092356
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT TUE JUN 9 2009

KSC049-100000-
/O.CON.KICT.TO.W.0031.000000T0000Z-090610T0000Z/
ELK KS-
656 PM CDT TUE JUN 9 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN ELK COUNTY UNTIL
700 PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR ELK FALLS...OR 16 MILES NORTH OF
SEDAN...MOVING EAST AT 15 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN ELK
COUNTY...INCLUDING ELK FALLS AND LONGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3733 9622 3741 9620 3742 9604 3729 9599
TIME...MOT...LOC 2357Z 268DEG 14KT 3736 9613

$$

KRC
000 
WWUS53 KICT 092359
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT TUE JUN 9 2009

KSC049-100009-
/O.EXP.KICT.TO.W.0031.000000T0000Z-090610T0000Z/
ELK KS-
659 PM CDT TUE JUN 9 2009

...THE TORNADO WARNING FOR SOUTHERN ELK COUNTY WILL EXPIRE AT 700 PM
CDT...

AT 658 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3733 9622 3741 9620 3742 9604 3729 9599
TIME...MOT...LOC 2359Z 268DEG 14KT 3736 9612

$$

KRC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 9, 6:10 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 9, 6:10 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT TUE JUN 9 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THERE ARE NUMEROUS BOUNDARIES ACROSS SOUTHERN KANSAS...WITH
CONVECTION ONGOING AND EXPECTED TO CONTINUE INTO THE NIGHT. KICT
AND KCNU HAVE THE BEST CHANCE FOR THUNDERSTORMS...AND HAVE
INDICATED THIS IN THE TAFS. SOUNDINGS ARE INDICATING LOW CLOUDS
NORTH OF THESE BOUNDARIES...AND SOME FOG AS WELL AT
KRSL...KSLN...KHUT AND KICT...BUT AT THIS TIME DOES NOT LOOK LIKE
IT WILL BE DENSE FOG AS WINDS WILL NOT BE FROM A FAVORABLE
SOUTHERLY/SOUTHEASTERLY DIRECTION. WILL KEEP MVFR VISIBILITIES IN
THE FORECAST FOR NOW.

SCHRECK

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT TUE JUN 9 2009/

DISCUSSION...

MAIN FORECAST CONCERNS ARE THUNDERSTORM/SEVERE WEATHER CHANCES OVER
THE NEXT SEVERAL DAYS.

TONIGHT:
CONVECTION THAT WAS ONGOING THIS MORNING OVER NORTHERN/NORTHEASTERN
KANSAS HAS MOVED INTO SOUTHEAST KANSAS/SOUTHERN MISSOURI THIS
AFTERNOON. THERE IS AN OUTFLOW BOUNDARY MOVING SOUTHWARD THROUGH
SOUTH CENTRAL KANSAS...WITH A WARM FRONT STRETCHING WEST TO EAST
NEAR THE OKLAHOMA BORDER. CONDITIONS ARE FAVORABLE ACROSS SOUTHERN
KANSAS FOR SUPERCELLS...WITH TORNADOES POSSIBLE AS THE STORMS ARE
ROOTED IN THE BOUNDARY LAYER. VISIBLE SATELLITE SHOWS THAT CUMULUS IS
GROWING ACROSS SOUTHERN KANSAS...AND THE CAP IS WEAKENING. WOULD
EXPECT THUNDERSTORM INITIATION WITHIN THE NEXT HOUR OR TWO.

WEDNESDAY-THURSDAY:
AN UPPER LEVEL SYSTEM WILL COME THROUGH ON WEDNESDAY...WITH
CONTINUING CHANCES FOR THUNDERSTORMS. THE MAIN COLD FRONT WILL PUSH
THROUGH LATE ON WEDNESDAY...AND WILL ALLOW HIGH PRESSURE TO BUILD AT
THE SURFACE FOR THURSDAY. MODELS ARE FAIRLY CONSISTENT WITH THIS
PART OF THE FORECAST...SO WILL KEEP THE FORECAST PRETTY CLOSE TO
WHAT WAS INHERITED. HIGHS NEAR NORMAL ARE EXPECTED ON THURSDAY
BEHIND THE COLD FRONT.

FRIDAY-MONDAY:
ZONAL FLOW TRANSITIONS INTO WEAK RIDGING OVER THE MIDDLE PART OF THE
COUNTRY DURING THE WEEKEND...WITH A TROUGH STILL OFF THE WEST COAST.
DURING THIS PERIOD...SEVERAL WEAK DISTURBANCES WILL EJECT OFF THE
TROUGH AND IT COULD BE A FAIRLY UNSETTLED PERIOD. THESE DISTURBANCES
ARE DIFFICULT TO TIME...ESPECIALLY SEVERAL DAYS OUT...BUT SMALL
THUNDERSTORM CHANCES SEEM REASONABLE FOR MOST PERIODS. CONFIDENCE IS
LOW IN WHICH PERIODS WILL SEE PRECIPITATION...BUT WE CAN ADD MORE
DETAIL AS EACH DAY APPROACHES. TEMPERATURES LOOK QUITE WARM AGAIN BY
THE END OF THE WEEKEND...WITH 90S RETURNING TO MOST OF THE FORECAST
AREA BY MONDAY.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  85  60  77 /  50  40  60  10
HUTCHINSON      62  80  59  77 /  50  30  50  10
NEWTON          63  79  59  75 /  50  40  50  10
ELDORADO        63  83  60  75 /  60  40  50  10
WINFIELD-KWLD   68  88  61  77 /  60  40  60  10
RUSSELL         57  73  56  76 /  50  30  50  10
GREAT BEND      59  75  57  77 /  40  30  50  10
SALINA          61  76  58  77 /  60  30  40  10
MCPHERSON       62  77  58  76 /  50  30  50  10
COFFEYVILLE     70  88  61  79 /  60  40  70  20
CHANUTE         69  85  61  76 /  60  40  70  20
IOLA            67  83  61  75 /  60  40  70  20
PARSONS-KPPF    70  88  61  77 /  60  40  70  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 4:16 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT TUE JUN 9 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
416 PM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS IN PROGRESS IN EASTERN KANSAS THIS AFTERNOON SHOULD
CONTINUE MOVING SOUTHEAST. HAIL UP TO QUARTER SIZE HAIL AND WINDS
TO 60 MPH ARE THE PRIMARY THREATS WITH THESE STORMS.

A WARM FRONT IS EXPECTED TO STALL OUT ALONG A MARION TO HUTCHINSON
LINE DURING LATE THIS AFTERNOON. THIS WILL ALLOW FOR THE
ATMOSPHERE TO BECOME QUITE VOLATILE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AS A DRYLINE MOVES IN FROM THE SOUTHWEST. THE GREATEST
THREAT OF STORMS LOOKS TO BE SOUTH OF INTERSTATE 70. THE MAIN
THREATS WITH THESE STORMS WILL BE VERY LARGE HAIL GREATER THAN
BASEBALL SIZE...DAMAGING SEVERE WINDS...AND POSSIBLE SIGNIFICANT
TORNADOES. THE GREATEST THREAT AREA SHOULD BE ACROSS SOUTH CENTRAL
KANSAS. THE STORMS SHOULD BEGIN TO MOVE NORTHEAST OF THE AREA
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY WILL BEGIN TO PUSH SOUTHEAST AS A COLD FRONT
AND BE THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREATS.

THE THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS THURSDAY
MORNING. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

THUNDERSTORMS REMAIN IN THE FORECAST FROM THURSDAY NIGHT THROUGH
MONDAY. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Special weather statement, Jun 9, 5:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT TUE JUN 9 2009

KSZ070-092245-
GREENWOOD-
521 PM CDT TUE JUN 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF EUREKA...AND MOVING EAST
AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS
Special weather statement, Jun 9, 5:23 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT TUE JUN 9 2009

KSZ095-092300-
WILSON-
523 PM CDT TUE JUN 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FREDONIA...OR 22 MILES SOUTH OF YATES
CENTER...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS
Special weather statement, Jun 9, 5:43 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT TUE JUN 9 2009

KSZ070-092330-
GREENWOOD-
543 PM CDT TUE JUN 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF EUREKA...OR NEAR EUREKA...AND
MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS
Special weather statement, Jun 9, 5:51 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT TUE JUN 9 2009

KSZ093-094-098-092315-
CHAUTAUQUA-COWLEY-ELK-
551 PM CDT TUE JUN 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...COWLEY AND ELK COUNTIES...

AT 551 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR BURDEN...OR 14 MILES EAST OF WINFIELD...AND MOVING NORTHEAST AT
30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS
Local storm report, Jun 9, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
620 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             3 E EUREKA              37.82N 96.23W
06/09/2009  E0.75 INCH       GREENWOOD          KS   TRAINED SPOTTER

&&

DUNTEN
Special weather statement, Jun 9, 6:21 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT TUE JUN 9 2009

KSZ091-092-100000-
HARPER-SUMNER-
621 PM CDT TUE JUN 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SUMNER COUNTIES...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MANCHESTER...OR 13 MILES SOUTH OF
ANTHONY...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:52 AM CDTSevere Thunderstorm WarningICTSaline18 min
Jun 9, 12:38 PM CDTSevere Thunderstorm WarningICTAllen, Woodson67 min
Jun 9, 1:15 PM CDTTornado WarningICTAllen27 min
Jun 9, 1:45 PM CDTSevere Thunderstorm WarningICTWoodson33 min
Jun 9, 2:02 PM CDTTornado WarningICTAllen, Woodson28 min
Jun 9, 2:27 PM CDTTornado WarningICTAllen, Neosho33 min
Jun 9, 2:35 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson55 min
Jun 9, 3:08 PM CDTSevere Thunderstorm WarningICTAllen, Neosho37 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningICTNeosho36 min
Jun 9, 3:45 PM CDTAreal Flood WarningICTAllen, Neosho5 hr
Jun 9, 5:40 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson45 min
Jun 9, 6:24 PM CDTSevere Thunderstorm WarningICTElk66 min
Jun 9, 6:54 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson66 min
Jun 9, 6:59 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley29 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.